Michigan, 2005

Flash Flooding and Hail in Michigan, June 10, 2005

June 10, 2005 · NWS DTX · 5 events in 4 counties and zones

2 flash flood, 2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 10, 3:02 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 10, 3:02 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
402 PM EDT FRI JUN 10 2005

.SHORT TERM...TONIGHT AND SATURDAY

THE HEAT WAVE CONTINUES. VERY UNSTABLE AIRMASS IN PLACE BUT NO REAL
LARGE SCALE FORCING AVAILABLE TO INDUCE ORGANIZED CONVECTION. A FEW
STORMS NOW STARTING TO FIRE ACROSS THE SAGINAW VALLEY. EXPECT TO SEE
THUNDERSTORM ACTIVITY TO CONTINUE TO DEVELOP AND SPREAD ACROSS THE
CWA LATE THIS AFTERNOON AND EARLY EVENING. A WEAK SURFACE REFLECTION
THROUGH CENTRAL MICHIGAN IS LENDING TO THE ACTIVITY NOW OCCURRING
OVER THE SAGINAW VALLEY. A WILD CARD PLAYED BY THE LATEST MODEL DATA
IS ALSO IN PLAY. THIS IS IN THE FORM OF AN UPPER LEVEL JET MOVING
NORTHEAST ACROSS NORTHERN LOWER MICHIGAN LATE THIS AFTERNOON AND
EARLY EVENING. THIS WILL PROVIDE BETTER STORM TOP DIVERGENCE ALONG
OUR NORTHERN CWA. ELSEWHERE...FURTHER FOCUS MECHANISMS THIS
AFTERNOON WILL BE LAKE BREEZE BOUNDARIES THAT DEVELOP AND ANY
OUTFLOW BOUNDARIES FROM PULSE TYPE TSTORMS WILL ALSO FEED
DEVELOPMENT OF ADDITIONAL THUNDERSTORMS. AS WE HAVE SEEN IN THE PAST
FEW DAYS...THIS ACTIVITY QUICKLY CEASES AFTER SUNSET...AND SUSPECT
THIS WILL BE THE CASE TONIGHT.

THE MAIN THREATS WITH THUNDERSTORMS TODAY WILL BE POTENTIAL DAMAGING
WIND GUSTS ASSOCIATED WITH ANY PULSE SEVERE STORMS THAT LEAD TO
ISOLATED MICROBURSTS...SIMILAR TO WHAT WE SAW LAST NIGHT WHERE
SEVERAL REPORTS OF WIND DAMAGE WERE RECEIVED.

FOR SATURDAY...WILL BUY INTO THE DEEPER LAYER MOISTURE OFFERED UP BY
THE GFS. THIS WILL KEEP TEMPS DOWN A BIT...WILL SHOOT FOR MID 80S.
DEWPOINTS WILL REMAIN HIGH...SO IT WILL CONTINUE TO FEEL A LITTLE
STICKY. MODELS ALL INDICATE BETTER UPPER LEVEL DYNAMICS SATURDAY/
GOOD 250 MB DIVERGENCE IN THE VICINITY OF 70 KT JET...THUS WILL KEEP
THE 50 POPS GOING.

&&

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

DO NOT PLAN ON MAKING ANY BIG CHANGES TO THE EXTENDED PORTIONS OF
THE FORECAST. BASIC PATTERN HOLDS THROUGH THE WEEKEND WITH THE AREA
ON THE NORTHWEST EDGE OF EASTERN CONUS UPPER RIDGE.

OVERALL...THE CHANCE FOR ORGANIZED CONVECTION MAY INCREASE SLIGHTLY
FROM DAY TO DAY AS HIGH LEVEL JET ENERGY INCREASES OVER THE AREA
THIS WEEKEND. THIS SEEMS TO BE A FUNCTION OF THE OUTFLOW OVER ARLENE
SHEARING NORTH/NORTHEAST INTO THE AREA...ALONG WITH THE FACT THAT
THE RIDGE WILL TREND JUST SLIGHTLY EAST IN THE COMING DAYS...
ALLOWING A BETTER SUB-TROPICAL UPPER FLOW INTO THE GREAT LAKES. ALL
THAT SAID...THE LOW/MID LEVEL FLOW WILL REMAIN LARGELY
WEAK...WITH NO SUBSTANTIAL FOCUS FOR ORGANIZED SEVERE WX.

EVENTUALLY...THE LOWER-LEVEL REMNANTS OF ARLENE WILL WORK NORTH
AND NORTHEAST AROUND THE WESTERN EDGE OF UPPER RIDGE...BRINGING AN
EVEN MORE TROPICAL AIRMASS INTO THE AREA. GENERAL CONSENSUS IS FOR
THIS TO OCCUR ABOUT MONDAY ACROSS THE AREA...WITH THE DTX CWA RIGHT
ON THE EDGE OF THE REMNANT SUFRACE LOW/TROF TRACK.

FOR THIS WHOLE TIMEFRAME...WILL KEEP THE 30-40% CHANCE OF
THUNDERSTORMS IN THE FORECAST...EXPECTING SIMILAR CONDITIONS AS THE
PAST SEVERAL DAYS.

THUNDERSTORM CHANCE HOLD INTO TUESDAY/EARLY WEDNESDAY TIME-FRAME AS
UPPER LOW OVER THE NORTHERN PLAINS TRANSLATES INTO THE GREAT LAKES
AND PROVIDES A BONIFIDE FOCUS FOR CONVECTION. THEREAFTER THE TREND
TO MORE SEASONAL CONDITIONS STILL LOOKS GOOD AS SAID UPPER LOW/TROF
DRIFTS OVER THE AREA. WHILE THERE WILL BE THE CHANCE OF AN OFF SHRA
OR TSRA...CHANCES WILL BE FAR LESS LIKELY THAN THE WEEKEND & EARLY
WEEK...SO WILL LEAVE DRY. THE HIGHS OF 85-90 WILL BE REPLACED BY
75-80 BY LATE WEEK...WITH CONSIDERABLY LOWER DEWPOINTS/HUMIDITIES
BY THAT TIME.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...SHULER
LONG TERM....GURNEY
Hazardous weather outlook, Jun 10, 4:06 AM EST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 AM EDT FRI JUN 10 2005

MIZ047>049-053>055-060>063-068>070-075-076-082-083-110915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
506 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH EARLY
AFTERNOON TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED
LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT CHANCE
THAT THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 4 PM AND 9 PM.
THE STRONGEST STORMS WILL BE ABLE TO PRODUCE WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE
NORTHEAST AT 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS AND VERY
MOIST AIRMASS...LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN
MORE URBANIZED AREAS.

A NEARLY STATIONARY SURFACE BOUNDARY WILL BE IN PLACE ACROSS
CENTRAL LOWER MICHIGAN TODAY PROVIDING A FOCUS FOR CONVECTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY AS
WARM...HUMID...AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE
GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-110915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
506 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH EARLY
AFTERNOON TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED
LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT CHANCE
THAT THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 4 PM AND 9 PM.
THE STRONGEST STORMS WILL BE ABLE TO PRODUCE WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE
NORTHEAST AT 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS AND VERY
MOIST AIRMASS...LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN
MORE URBANIZED AREAS.

A NEARLY STATIONARY SURFACE BOUNDARY WILL BE IN PLACE ACROSS
CENTRAL LOWER MICHIGAN TODAY PROVIDING A FOCUS FOR CONVECTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY AS
WARM...HUMID...AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE
GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

KEK

The radar

The NCL Michigan radar (KAPX), 123 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 2 thunderstorm wind, 1 hail. Local standard time, as filed.

Flash Flood, Bay

When
June 10, 5:30 PM EST to 6:30 PM EST
Where
Bay County, Mt Forest
Reported by
EMERGENCY MANAGER
Coordinates
43.883, -84.117

Numerous roads were washed out in Mount Forest Township.

Hail, Tuscola

When
June 10, 6:08 PM EST
Where
Tuscola County, 1 mi NE of Kingston
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.433, -83.167

Flash Flood, Tuscola

When
June 10, 6:40 PM EST to 7:40 PM EST
Where
Tuscola County, South Central Portion
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
43.467, -83.400

Water over many roads between Vassar, Caro, and Mayville. Davenport University in Caro also experienced minor flooding.

Thunderstorm Wind, Lapeer

When
June 10, 7:20 PM EST
Where
Lapeer County, Dryden
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.950, -83.117

Small tree limbs were blown down. Siding was also ripped off a house.

Thunderstorm Wind, St. Clair

When
June 10, 7:30 PM EST
Where
St. Clair County, Allenton
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
42.917, -82.933

A tree fell onto a car.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459919, 5459920, 5459998, 5460000, 5459999.